levothyroxine and weight gain?

Discussion in 'General Weight Loss Discussion' started by ilovedogs, 24 January 2014.

  1. ilovedogs

    ilovedogs Well-Known Member

    I was told a few years ago I had a goitre which the docs removed...I was on average 9st-10st in weight.....without even monitoring the half thyroid gland left behind I was put straight onto levothyroxine.....anyhoo the upshot is I am now 2st heavier and feel even worse than before...my doc says if anything I am taking too much so she has reduced it from 150mc to 100mc.....I have read a lot about people gaining weight while taking this medication but it is supposed to help in weight loss...I am tempted to stop taking it and see what happens...any help or advice would be great .
  2. ilovedogs

    ilovedogs Well-Known Member

    Is there really no one else taking this med?
  3. honeybee40

    honeybee40 Well-Known Member

    I'm on same medication.100mg every day.I have an under active thyroid but have heard you can gain weight if you become overactive.I've just had another blood test to check my levels so I will know tomo

Share This Page

This site uses cookies and its third-party providers also uses cookies. By using this site you agree to this notice and understand why we have cookies.